Alert archive / Maine / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 23, NWS Caribou, ME

July 14, 2025Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 14, 2025, 3:29 PM EDT for Aroostook County, Maine. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2025, 3:29 PM EDT (19:29 UTC)
Expired
Jul 14, 2025, 4:15 PM EDT
In force
46 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:21 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 14, 3:21 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
321 PM EDT Mon Jul 14 2025

.SYNOPSIS...
A frontal boundary will cross the area tonight. High pressure
will build across the region Tuesday into Wednesday. A cold
front will approach on Thursday and cross the area late Thursday
night into Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Low pressure system begins to move east into Maine, bringing
some light lift across the region. There is a very moist
atmospheric column, leading to ample cloud cover. Relatively
high PWATs today ahead of the associated cold front, around
1.5-1.8”, so there is a chance for some localized heavy
downpours with any strengthening systems. Forecasting
thunderstorms in western and central Maine, predominantly in the
north woods and the northern Aroostook county region, based on
CAPE, PWATS, shear, and low-level lapse rates. There is already
some severe thunderstorms in western Maine, that may produce
some gusty winds, heavy rainfall, and hail this evening. Not
expecting thundershowers along the coast due to the southerly
flow.

Tonight, front becomes stationary to our northwest, and rain
showers move off from northwest to southeast. Overnight lows in
the 60s. Potential for some fog development along the coast and
northwestern Maine.

Tomorrow, low pressure system moves in behind this previous low,
bringing another surface low with an associated cold front
through the region. Aloft however, looking at some zonal flow
which helps to bring in some warm air. Looking at some dry
conditions, alongside warming temperatures. Highs tomorrow in
the mid-to-upper 80s in inland areas, and low-80s along the
coast. Relatively clear skies. Patchy fog possible tomorrow
night as well along the coast and waters. Lows in the 60s
throughout the area.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Tuesday night through Wednesday, weak return flow will bring
warm air advection over Maine and temps/dewpoints will continue
to rise ahead of an eventual cold front. Right now, the warmest
day looks to be Wednesday, when temps Downeast might rise to
near 90 degrees. At this point, it looks like we will be out of
the woods for any heat headlines, but that could change as we
get closer in time. Also uncertain at this point is whether
Thursday's highs will be close to Wednesday, depending on the
timing of the cold front. If the front continues to slow down,
the upper level clouds will move in later and high temps will
have a chance to rise more quickly in the morning. The air
column will continue to be fairly moist, with dewpoints in the
mid 60s, so muggy conditions are in order even if we do not
quite make heat headline criteria. Instability will also
increase on Thursday ahead of the front, with showers and
thunderstorms developing in the warm sector.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The cold front will move through the area at the end of the
week, with current timing showing anywhere from Thursday night
to Friday morning. Thunderstorms are likely along the frontal
boundary, with the possibility of early thunderstorms on Friday
further in the north. By mid- afternoon Friday, thunderstorms
and the front will be across the middle of the state, and cooler
air will follow behind. Highs on Friday will be in the mid-70s
across the north and closer to 80 across Downeast, where heating
will peak before the front moves through. High pressure will
dominate Saturday, and potentially Sunday as well. However, by
Sunday, models become increasingly inconsistent on the approach
of the next low pressure system. There is some indication a
front may move through Sunday afternoon, increasing the chances
for rain, but with timing differences in the models, confidence
is low.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NEAR TERM:
KFVE/KCAR/KPQI/KHUL: Mostly MVFR conditions tonight,
becoming IFR due to potential thunderstorm passage.
Thunderstorms have been developing and strengthening in western
Maine, but confidence is modest in if they stay strong by the
time they reach eastern Maine. Either way, there is confidence
in rain and gusty winds being a threat this evening. Winds from
the SE at 5-10 kts, becoming W/NW by tomorrow. Ceilings
gradually begin to rise early tomorrow morning.

KBGR/KBHB: Generally MVFR conditions at KBGR. Low confidence in
thunderstorms moving over KBGR, but cannot rule out some
thunder rumbling. Winds from the SW at 5-10 kts. Ceilings
expected to stay low tonight, and fog could develop overnight at
southern terminals due to high moisture and light winds. Winds
become light and SW tomorrow. Cloud ceilings rise by tomorrow
morning.

SHORT TERM:
Wednesday...Mainly VFR. Brief MVFR or lower possible late PM
north with VCSH and isolated TSRA. SW-S winds 5-10 kts.

Wednesday Night...Mainly MVFR/IFR north with VCSH. VFR trending
to IFR or lower BGR & Downeast with BCFG late. Light S winds.

Thursday...IFR/LIFR early BGR and Downeast with BCFG. Then
VFR/MVFR with VCSH and isolated TS late. Mainly MVFR/IFR north with
SHRA and scattered TSRA. S winds 5-15 kts.

Thursday Night & Friday...Mainly MVFR/IFR with SHRA. Scattered
TS possible Friday. SW-W winds 5-10 kts Thursday night. NW winds
5-15 kts Friday.

Friday night & Saturday...VFR. NW wind 10 kts becoming light.

&&

.MARINE...
NEAR TERM: Winds and seas below Small Craft Advisory criteria
tonight into tomorrow night. Seas stay at or below 3 ft over the
outer waters, and at or below 2 ft for the inner waters.
Southerly winds at 5-10 kts tonight, becoming SW by tomorrow.
Gusts up to 15 kts possible. Fog over the waters forecast
tonight and tomorrow night. Light rain showers possible tonight.

SHORT TERM:
Winds and seas will remain well below Small Craft
Advisory criteria Tuesday night through the end of the week.
Patchy fog could reduce visibility over the waters at times
Tuesday night through Thursday. Showers and thunderstorms
possible over the waters late Friday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Brennan
Short Term...LF
Long Term...LF
Aviation...Brennan/LF
Marine...Brennan/LF
Hazardous weather outlook, Jul 14, 2:02 AM EDT, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
202 AM EDT Mon Jul 14 2025

MEZ001>006-010-011-015>017-029>032-150615-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
202 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-150615-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
202 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:12 AM EDTAreal Flood AdvisoryCARAroostook, Piscataquis, Somerset2 hr
Jul 14, 2:47 PM EDTSevere Thunderstorm WarningCARAroostook, Piscataquis43 min
Jul 14, 4:10 PM EDTSevere Thunderstorm WarningCARAroostook65 min
Jul 14, 4:20 PM EDTAreal Flood AdvisoryCARAroostook, Penobscot, Piscataquis86 min
Jul 14, 4:46 PM EDTSevere Thunderstorm WarningCARAroostook59 min

Nearby

Severe Thunderstorm Warnings in Maine, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.